Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 193, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 9, 2011, 5:08 PM EDT for DeKalb County, Noble County, Indiana. It was in force for 52 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2011, 5:08 PM EDT (21:08 UTC)
- Expired
- Aug 9, 2011, 6:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties DeKalb County, IN, Noble County, IN
The radar
The Northern Indiana radar (KIWX), 61 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 5:15 PM EDT | HAIL 0.7 | 4 W Kendallville, IN | ALSO ESTIMATED 45 MPH WINDS. |
| Aug 9, 5:16 PM EDT | HAIL 0.25 | Kendallville, IN | |
| Aug 9, 5:30 PM EDT | TSTM WND DMG | 1 E Auburn, IN | MULTIPLE TREE BRANCHES DOWN THROUGHOUT THE EAST SIDE OF TOWN. |
| Aug 9, 5:30 PM EDT | TSTM WND DMG | Auburn, IN | *** 1 FATAL *** MULTIPLE TREES DOWN ALONG 7TH STREET. ONE FATALITY REPORTED WHEN A MAN WAS STRUCK BY A FALLING TREE. |
| Aug 9, 5:30 PM EDT | HAIL 0.25 | Auburn, IN | ALSO ESTIMATED 40 MPH WINDS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 3:28 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
153
WUUS53 KIWX 092108
SVRIWX
INC033-113-092200-
/O.NEW.KIWX.SV.W.0193.110809T2108Z-110809T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
508 PM EDT TUE AUG 9 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DE KALB COUNTY IN NORTHEAST INDIANA...
NORTHEASTERN NOBLE COUNTY IN NORTHEAST INDIANA...
* UNTIL 600 PM EDT
* AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
NEAR ROME CITY...OR 5 MILES WEST OF KENDALLVILLE...AND MOVING EAST
AT 40 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
AVILLA...
GARRETT...
WATERLOO AND AUBURN...
BUTLER...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
CORUNNA...FAIRFIELD CENTER...ALTONA...SEDAN...MOORE...CONCORD...SAINT
JOE...ARTIC AND NEWVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4132 8480 4129 8481 4137 8543 4153 8538
4149 8479 4143 8479
TIME...MOT...LOC 2108Z 283DEG 36KT 4145 8530
WIND...HAIL 60MPH 1.00IN
$$3 follow-up statements
647
WWUS53 KIWX 092127
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
527 PM EDT TUE AUG 9 2011
INC113-092137-
/O.CAN.KIWX.SV.W.0193.000000T0000Z-110809T2200Z/
NOBLE IN-
527 PM EDT TUE AUG 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NOBLE COUNTY IS
CANCELLED...
AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF
THE WARNED AREA...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4143 8479 4133 8479 4129 8481 4134 8519
4149 8518 4144 8479
TIME...MOT...LOC 2127Z 283DEG 36KT 4140 8506
$$
INC033-092200-
/O.CON.KIWX.SV.W.0193.000000T0000Z-110809T2200Z/
DE KALB IN-
527 PM EDT TUE AUG 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR DE KALB COUNTY...
AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 4 MILES NORTH OF GARRETT...AND MOVING EAST AT 40 MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
BUTLER...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MOORE...
CONCORD...SAINT JOE AND NEWVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4143 8479 4133 8479 4129 8481 4134 8519
4149 8518 4144 8479
TIME...MOT...LOC 2127Z 283DEG 36KT 4140 8506
WIND...HAIL 60MPH 1.00IN
$$191
WWUS53 KIWX 092139
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
539 PM EDT TUE AUG 9 2011
INC033-092200-
/O.CON.KIWX.SV.W.0193.000000T0000Z-110809T2200Z/
DE KALB IN-
539 PM EDT TUE AUG 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN DE KALB COUNTY...
AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED OVER CENTRAL DE KALB
COUNTY...OR ABOUT 6 MILES SOUTHWEST OF BUTLER...AND MOVING EAST AT 40
MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN DE KALB COUNTY...INCLUDING THE FOLLOWING
LOCATIONS...NEWVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4129 8481 4130 8494 4131 8494 4131 8501
4132 8502 4143 8501 4141 8480 4140 8479
4132 8480
TIME...MOT...LOC 2139Z 283DEG 36KT 4136 8491
WIND...HAIL 60MPH <.50IN
$$576
WWUS53 KIWX 092200
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
600 PM EDT TUE AUG 9 2011
INC033-092210-
/O.EXP.KIWX.SV.W.0193.000000T0000Z-110809T2200Z/
DE KALB IN-
600 PM EDT TUE AUG 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DE KALB COUNTY
HAS EXPIRED...
AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4129 8481 4130 8494 4131 8494 4131 8501
4132 8502 4143 8501 4141 8480 4140 8479
4132 8480
TIME...MOT...LOC 2139Z 283DEG 36KT 4135 8491
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:51 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 9, 3:51 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 351 PM EDT TUE AUG 9 2011 .SHORT TERM.../TONIGHT THROUGH WEDNESDAY NIGHT/ CDFNT MOVG SE INTO THE NWRN PORTION OF CWA THIS AFTN. AIRMASS AHEAD OF THE FRONT HAS BECOME MODERATELY UNSTABLE WITH >2KJ/KG SBCAPE. TSTMS DEVELOPED ALONG THIS INSTABILITY AXIS AHEAD OF THE FRONT THIS AFTN WITH SOME CONTD INTENSIFICATION EXPECTED AS WE HEAD INTO PEAK HEATING. THUS... POTENTIAL FOR SOME OF THE STORMS TO BECOME SVR GIVEN RATHER STRONG WIND FIELDS...SGFNT DCAPE >800J/KG AND RATHER FAT CAPE THROUGH THE HAIL GROWTH ZONE. CONTD WITH SVR MENTION IN SERN HALF OF CWA THROUGH 00Z AS IN EARLIER UPDATE. EXPECT THAT THESE STORMS WILL BE MOVG OUT OF SE PORTION OF CWA AROUND 00Z, BUT STILL SOME POTENTIAL FOR STORMS TO LINGER ACROSS THE SE IN THE EARLY EVE. SCT SHOWERS ALSO MAY MOVE INTO THE NW PORTION OF THE CWA OVERNIGHT AS A COUPLE OF UPR LEVEL SHRTWV'S MOVE SE ACROSS THE WRN GRTLKS SO EXPANDED SCHC POPS ACROSS ALL BUT SW PORTION OF CWA TIL 09Z. SOME POTENTIAL ALSO FOR LAKE EFFECT SHOWERS AND WATERSPOUTS LATE TONIGHT AS LAKE INDUCED CAPE FCST TO INCREASE TO NEAR 1KJ/KG. DIURNAL MIXING AND SUBSIDENCE ASSOCIATED WITH APCHG SFC HIGH SHOULD MIX OUT LOW CLOUDS WED AFTN WITH SKIES TURNING MOSTLY SUNNY. GOING HIGHS MAINLY IN THE M-U70S ACROSS THE CWA STILL SEEM REASONABLE. RIDGE BUILDING INTO THE AREA SHOULD PROVIDE GOOD RADIATIONAL COOLING WED NIGHT... THOUGH SOME CONCERN FOR CLOUDINESS SO STAYED CLOSE TO PREVIOUS FCST WHICH WAS GENERALLY SLIGHTLY ABOVE 12Z MOS GUIDANCE. && .LONG TERM... THURSDAY THROUGH MONDAY. MAIN FOCUS OF THE LONG TERM PERIOD IS STRONG SHORTWAVE AND ASSOCIATED COLD FRONT ARRIVING BY THE START OF THE WEEKEND. QUIET CONDITIONS ARE EXPECTED FOR THE START OF THE PERIOD AS HIGH PRESSURE REMAINS OVER THE AREA ON THURSDAY. HIGH TEMPS SHOULD REMAIN IN THE UPPER 70S AND SUSPECT OVERNIGHT LOWS ON THURS WILL DROP INTO THE MID TO UPPER 50S GIVEN CLEAR SKIES AND LIGHT WINDS. THE THREAT FOR MORE UNSETTLED WEATHER BEGINS INTO THE WEEKEND AS UPPER LEVEL PATTERN BEGINS TO AMPLIFY IN RESPONSE TO CHANGES ACROSS THE PACIFIC NORTHWEST WITH RIDGING IN THE WEST AND TROUGHING IN THE EAST. SIGNIFICANT SHORTWAVE PROGGED TO DIG ACROSS THE WESTERN GREAT LAKES BY FRIDAY AFTERNOON WITH TRAILING SFC COLD FRONT. MODELS CONTINUE TO BE IN GOOD AGREEMENT IN HANDLING THESE FEATURES AND DEPICT DECENT RAINFALL EVENT. HAVE BUMPED POPS UP SLIGHTLY ESP ON SAT AFTER 6Z WHICH LOOKS TO BE THE BEST SHOT FOR SHOWERS AND THUNDERSTORMS. MODELS BEGIN TO DIFFER A BIT FOR THE LATTER HALF OF THE WEEKEND WITH THE ECMWF ATTEMPTING TO FURTHER AMPLIFY THE UPPER TROUGH WHILE GFS IS MORE PROGRESSIVE WITH THE EXIT OF THE SYSTEM. KEPT SUNDAY DRY FOR NOW BUT SHOWERS/INCREASED CLOUD COVER MAY NEED TO BE ADDED LATER DEPENDING ON HOW THE MODEL SOLUTIONS EVOLVE. AS TROUGH MOVES EAST OFF THE COAST SUNDAY NIGHT INTO MONDAY...AN AREA OF HIGH PRESSURE WILL BUILD OVER THE EASTERN HALF OF THE CONUS ALLOWING FOR QUIET WEATHER AND NORTHWEST FLOW. TEMPERATURES WILL REMAIN AT OR JUST BELOW NORMAL. && .AVIATION/... CDFNT MOVG ACROSS SRN LAKE MICHIGAN EARLY THIS AFTN WILL MOVE ACROSS NRN INDIANA BY 00Z. SCT TSTMS EXPECTED TO DVLP ALONG THE FRONT AND BECOME MORE WIDESPREAD AS THEY MOVE SE ACROSS NRN INDIANA. STILL A DECENT POTENTIAL THAT STORMS WILL DVLP EAST OF SBN SO JUST MENTIONED CB IN THEIR TAF THIS AFTN BUT ADDED TSRA WITH GUSTY WINDS AT FWA. CAA STRATO CU DECK EXPECTED TO SPREAD INTO THE AREA THIS EVE AND LINGER INTO WED MORNING. GUSTY WINDS THIS AFTN SHOULD DIE DOWN THIS EVE... THEN INCREASE A BIT AGAIN WITH RENEWED DIURNAL MIXING WED MORNING. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 2 AM EDT THURSDAY FOR LMZ043-046. && SHORT TERM...JT LONG TERM...OBERGFELL AVIATION...JT
Hazardous weather outlook, Aug 9, 1:01 PM EDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 101 PM EDT TUE AUG 9 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-101715- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 101 PM EDT TUE AUG 9 2011 /1201 PM CDT TUE AUG 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE SOUTHEAST ACROSS THE AREA THIS AFTERNOON INTO EARLY THIS EVENING. A FEW THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL...ESPECIALLY OVER NORTHWEST OHIO... AND NORTHERN INDIANA EAST OF A LINE FROM ANGOLA TO MONON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-101715- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 101 PM EDT TUE AUG 9 2011 /1201 PM CDT TUE AUG 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS TODAY AND A HIGH RISK OF RIP CURRENTS TONIGHT. A SMALL CRAFT ADVISORY IS ALSO IN EFFECT. THERE IS A SLIGHT CHANCE FOR WATERSPOUTS ON SOUTHEAST LAKE MICHIGAN LATE TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE SOUTHEAST ACROSS THE AREA THIS AFTERNOON. A FEW THUNDERSTORMS MAY CONTAIN GUSTY WINDS...HAIL... AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A HIGH RISK OF RIP CURRENTS WEDNESDAY INTO WEDNESDAY NIGHT. IN ADDITION...A SMALL CRAFT ADVISORY IS IN EFFECT WEDNESDAY INTO WEDNESDAY NIGHT. THERE IS A SLIGHT CHANCE OF WATERSPOUTS ON SOUTHEAST LAKE MICHIGAN WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Aug 9, 4:38 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
438 PM EDT TUE AUG 9 2011
INZ007-009-092115-
DE KALB IN-STEUBEN IN-
438 PM EDT TUE AUG 9 2011
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN DE KALB AND SOUTHERN
STEUBEN COUNTIES...
AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF HAMILTON...OR 8 MILES SOUTHWEST
OF ANGOLA...MOVING EAST AT 35 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HAMILTON...
PLEASANT LAKE...LONG LAKE AND STEUBENVILLE...
HAMILTON LAKE...
ALVARADO...
ARTIC...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHEASTERN INDIANA AND NORTHWESTERN OHIO.
LAT...LON 4161 8480 4145 8481 4144 8481 4146 8519
4161 8517
TIME...MOT...LOC 2038Z 273DEG 30KT 4156 8510Local storm report, Aug 9, 4:46 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
446 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL HUDSON 41.53N 85.08W
08/09/2011 M1.00 INCH STEUBEN IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1101277
BENTLEYSpecial weather statement, Aug 9, 4:49 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
449 PM EDT TUE AUG 9 2011
MIZ081-092115-
HILLSDALE MI-
449 PM EDT TUE AUG 9 2011
...STRONG THUNDERSTORMS MOVING TOWARD CENTRAL HILLSDALE COUNTY...
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HILLSDALE...MOVING EAST AT 40 MPH.
DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
OSSEO...NORTH ADAMS AND SHADYSIDE...
PITTSFORD...
PRATTVILLE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHEASTERN INDIANA AND NORTHWESTERN OHIO.
LAT...LON 4199 8436 4190 8437 4190 8435 4176 8436
4186 8483 4188 8482 4203 8471
TIME...MOT...LOC 2049Z 281DEG 34KT 4192 8459Special weather statement, Aug 9, 4:55 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
455 PM EDT TUE AUG 9 2011
OHZ002-005-092130-
FULTON OH-HENRY OH-
455 PM EDT TUE AUG 9 2011
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN FULTON AND NORTHERN
HENRY COUNTIES IN NORTHWEST OHIO...
AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WAUSEON...MOVING EAST AT 35 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SWANTON...
DELTA...
LIBERTY CENTER...
COLTON...BRAILEY AND TEXAS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHEASTERN INDIANA AND NORTHWESTERN OHIO.
LAT...LON 4139 8389 4149 8427 4163 8425 4161 8387
4139 8388
TIME...MOT...LOC 2055Z 276DEG 29KT 4152 8413Special weather statement, Aug 9, 4:58 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
458 PM EDT TUE AUG 9 2011
INZ008-009-092145-
DE KALB IN-NOBLE IN-
458 PM EDT TUE AUG 9 2011
...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHERN ALLEN...DE
KALB AND NORTHERN NOBLE COUNTIES IN NORTHEAST INDIANA...
AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ALBION...OR 7 MILES EAST OF LIGONIER...
MOVING EAST AT 40 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
KENDALLVILLE...
GARRETT...
AUBURN...
ROME CITY...
AVILLA...
WATERLOO...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4146 8487 4128 8495 4141 8555 4153 8551
4153 8542
TIME...MOT...LOC 2058Z 285DEG 34KT 4146 8543Local storm report, Aug 9, 4:59 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
459 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TSTM WND GST 4 SE GOSHEN 41.54N 85.78W
08/09/2011 M45 MPH ELKHART IN ASOS
&&
EVENT NUMBER IWX1101278
BENTLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:45 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Grant, Miami, Wabash | 60 min |
| Aug 8, 10:31 PM EDT | Special Weather Statement | IWX | White | 44 min |
| Aug 9, 4:28 AM EDT | Small Craft Advisory | IWX | 46 hr | |
| Aug 9, 4:44 AM EDT | Rip Current Statement | IWX | 45 hr | |
| Aug 9, 2:47 PM EDT | Special Weather Statement | IWX | LaGrange | 43 min |
| Aug 9, 3:03 PM EDT | Special Weather Statement | IWX | Elkhart | 42 min |
| Aug 9, 3:17 PM EDT | Special Weather Statement | IWX | Steuben | 43 min |
| Aug 9, 3:36 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, LaGrange | 54 min |
| Aug 9, 3:40 PM EDT | Special Weather Statement | IWX | Saint Joseph | 35 min |
| Aug 9, 4:05 PM EDT | Special Weather Statement | IWX | Elkhart | 40 min |
| Aug 9, 4:29 PM EDT | Special Weather Statement | IWX | Elkhart, Noble | 46 min |
| Aug 9, 4:38 PM EDT | Special Weather Statement | IWX | Steuben | 37 min |
| Aug 9, 4:58 PM EDT | Special Weather Statement | IWX | DeKalb, Noble | 47 min |
| Aug 9, 5:32 PM EDT | Special Weather Statement | IWX | Huntington | 43 min |
| Aug 9, 5:50 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Wells | 55 min |
| Aug 9, 6:48 PM EDT | Special Weather Statement | IWX | Adams, Wells | 27 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.